Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Is Dobutamine support advisable for a patient with respiratory acidosis?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
My friends mother is a known case of Hypothyroidism, hypertension, Renal disease and is on a pacemaker since many years. She had a sudden loss of consciousness 2 weeks back, turned out that the pacemaker battery was faulty and she was admitted with edema, with decreased urine output and had an episode of VT and 2 days after this urine output was nil and creat went upto 4.5, she has respiratory acidosis on ABG and has septicemia and is on ventilator and has had four dialysis. at present her SGOT is 200 odd and LDH is above 600 and is on nor adrenaline support... Do u recommend dobutamine support?
XXXX
Posted Sat, 16 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Rakesh Madhyastha 21 minutes later
Brief Answer:
Dobutamine support

Detailed Answer:
Hello

Thanks for the query

What has happened to your friend's mother is very unfortunate. To help you I need to know a few more details

1. Dobutmaine infusion is started when blood pressure is low, it is the drug of choice in a patient with an ischemic heart like your friend's mother. Please let me know her current blood pressure. If it is below 90/60 then definitely she will require dobutamine.
2. If she is on the ventilator and there is respiratory acidosis then ventilator settings have to be changed to wash out carbon dioxide.
3. Dialysis looks to be transient, she might not require it once the blood pressure improves. Fall in urine output is directly proportional to the fall in blood pressure


I wish her a speedy recovery. If you have any further queries please get back to me

Regards
Above answer was peer-reviewed by
 
Follow-up: Is Dobutamine support advisable for a patient with respiratory acidosis? 18 minutes later
Thanks for ur reply
Her pressures had fallen down to 70/30 mmHg and she was put on dobutamine but why it was stopped we dont know and since then she is on Nor adrenaline.
Her last ABG showed PCo2 as 47
 
 
Answered by Dr. Rakesh Madhyastha 18 minutes later
Brief Answer:
Septic shock

Detailed Answer:
Hello

Thanks for the query

Noradrenaline is usually preferred over dobutamine and dopamine in septic shock probably that's why it was stopped
Pco2 of 47 is still high, she should recover soon.
Please get back to me with the antibiotics and the dosages she is on currently and whether any cultures have grown any organism

I hope to hear from you soon

regards
Above answer was peer-reviewed by
 
Follow-up: Is Dobutamine support advisable for a patient with respiratory acidosis? 3 minutes later
Thanks
She is on Linezolid and Teicoplanin and antifungal and no bugs have grown in the blood cultures till now!

Regards
 
 
Answered by Dr. Rakesh Madhyastha 54 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello

Thanks for the query

Linezolid and Teicoplanin are higher antibiotics, which means that the doctors are trying their best to help her. Teicoplanin requires renal adjustment as her creatinine is high, I am sure they have taken that to consideration as well.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor